Posts Tagged ‘Antibiotics’

Diarrhea-Antibiotic associated

Antibiotic-associated diarrhea can cause signs and symptoms that range from mild to severe. Most often, you’ll have only a slight change in the bacteria in your digestive tract, which can cause loose stools or more bowel movements a day than are normal for you. If you develop these problems, they’re likely to begin about five [...]

Tags: , , , , , , , , , , , ,

Antibiotic Breakthrough

Since their invention during the last century, antibiotics have revolutionised healthcare. However, excessive use, over-prescription and the emergence of antibiotic-resistant infections means antibiotics being likened to a lit window in the night that flashes open for just a moment before it shuts again, according to Dr Robert Masterton, executive medical director and consultant microbiologist at [...]

Tags: , , , , , ,

GUIDELINES FOR THE MANAGEMENT OF ADULTS WITH HOSPITAL-ACQUIRED VAP

Summary. Since the initial 1996 American Thoracic Society (ATS) guideline on nosocomial pneumonia, a number of new developments have appeared, mandating a new evidence-based guideline for hospital-acquired pneumonia (HAP), including healthcare-associated pneumonia (HCAP) and ventilator-associated pneumonia (VAP). This document, prepared by a joint committee of the ATS and Infectious Diseases Society of America (IDSA), focuses [...]

Tags: , , , , , , , ,